Iron chelation drugs causing a rash. Are there alternative drugs?

Iron chelation. The only medications for iron chelation are Desferal (given intravenously and subcutaneously) or Exjade and Deferiprone (both given orally). Try discussing a switch with your doctor, or see whether taking allergy medications can help.

Related Questions

Can iron chelation drugs cause a rash?

Iron chelation. Yes, especially if you are taking Desferal subcutaneously. But oral medications can cause a rash as well. Please discuss this with your doctor to see if a change in medication is appropriate or if you could be helped by allergy medications. Read more...

Iron chelation drugs I'm taking are causing a rash, is this an allergic reaction?

It Could Be. Without knowing the drug, what the rash looks like, or why you need the drug it is hard to safely answer this question. It might be an allergy, but most drug allergies get worse with repeated exposure to the drug. You should discuss this with your doctor and see an allergy specialist if needed. Read more...